MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-10-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during flushing of the axium coil., the coil detached prematurely.It was noted that the coil and all accessory devices were prepared as indicated in the ifu.Continuous catheter flush was administered during the procedure.Damage to the pushwire was observed.The pushwire was not rotated.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat a ruptured saccular anterior communicating artery aneurysm.The aneurysm max diameter was 7mm and the neck diameter was 1.5mm.Blood flow was normal.Vessel tortuosity was moderate.
 
Event or Problem Description
Additional information received reported that other coils were used to complete the procedure.It was noted that the coil wasn¿t used in patient as detachment occur during preparation only.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the axium coil was returned for analysis within a shipping box, within an opened axium outer carton (a998078), within an opened axium inner pouch (a998078), and within a dispenser coil.¿ damage location details: the axium pusher was found broken between the positive load indicator (pli) and hypotube break indicator (hbi).The axium pusher hbi was found intact.The concerto pusher was found bent at ~46.0cm, ~50.5cm, and ~84.0cm from the pusher proximal end.The release wire coin was found pulled back from the lumen stop, the shield coil was found intact, and the implant coil was detached from the pusher.The detached implant coil was not returned.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report was confirmed.In this event, it is likely the pusher separation between the pli and hbi contributed to the premature detachment issue.In addition, the damage found with the axium pusher (bent) also contributed to the detachment issue.However, the cause for the damages could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15439889
Report Number2029214-2022-01572
Device Sequence Number17635588
Product Code KRD
UDI-Device Identifier00847536029965
UDI-Public00847536029965
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberQC-4-10-3D
Device Catalogue NumberQC-4-10-3D
Device Lot NumberA998078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/17/2022
01/12/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/27/2022
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale